Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 338, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 4, 2007, 5:33 PM CDT for Loup County, Nebraska. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 4, 2007, 5:33 PM CDT (22:33 UTC)
- Expired
- Aug 4, 2007, 6:15 PM CDT
- In force
- 42 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Loup County, NE
The radar
The North Platte radar (KLNX), 87 km from the middle of the area, began a volume at 22:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 4, 5:40 PM CDT | HAIL 1 | 7 Wnw Almeria, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.6 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 41 J/kg
- Mixed-layer CIN
- -331 J/kg
- Mixed-layer LCL
- 1432 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 130 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 042233 SVRLBF NEC115-042315- /O.NEW.KLBF.SV.W.0338.070804T2233Z-070804T2315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 533 PM CDT SAT AUG 4 2007 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN LOUP COUNTY IN NORTH CENTRAL NEBRASKA... * UNTIL 615 PM CDT * AT 530 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR ALMERIA...OR ABOUT 13 MILES EAST OF BREWSTER. THIS STORM WAS NEARLY STATIONARY. * THE SEVERE THUNDERSTORM WILL BE NEAR... ALMERIA THROUGH 615 PM CDT... LAT...LON 4175 9947 4193 9946 4193 9967 4173 9967 $$ JWS
2 follow-up statements
000 WWUS53 KLBF 042247 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 547 PM CDT SAT AUG 4 2007 NEC115-042315- /O.CON.KLBF.SV.W.0338.000000T0000Z-070804T2315Z/ LOUP NE- 547 PM CDT SAT AUG 4 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT FOR SOUTHWESTERN LOUP COUNTY... AT 545 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR ALMERIA...OR ABOUT 12 MILES WEST OF TAYLOR...MOVING SOUTH AT 5 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... 6 MILES WEST OF HIGHWAY 91 MILE MARKER 40 BY 615 PM CDT... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT SATURDAY EVENING FOR WESTERN NEBRASKA. LAT...LON 4175 9947 4193 9946 4193 9967 4173 9967 $$ JWS
000 WWUS53 KLBF 042317 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 616 PM CDT SAT AUG 4 2007 NEC115-042326- /O.EXP.KLBF.SV.W.0338.000000T0000Z-070804T2315Z/ LOUP NE- 616 PM CDT SAT AUG 4 2007 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN LOUP COUNTY EXPIRES AT 615 PM CDT... AT 615 PM CDT...NORTH PLATTE DOPPLER RADAR INDICATED THAT THE STRONGEST PORTION OF THE STORM HAD MOVED SOUTH OUT OF THE COUNTY. HOWEVER...VERY HEAVY RAINFALL CAN STILL BE EXPECTED ACROSS SOUTHERN LOUP COUNTY THROUGH 7 PM CDT. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT SATURDAY EVENING FOR WESTERN NEBRASKA. LAT...LON 4175 9947 4193 9946 4193 9967 4173 9967 $$ JWS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 2:46 PM CDT, 2 hours 47 minutes earlier.
Area forecast discussion, Aug 4, 2:46 PM CDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 246 PM CDT SAT AUG 4 2007 .DISCUSSION... DEEP TROPICAL MOISTURE CONTINUES ACROSS THE FCST AREA THIS AFTN. BOTH THE NAM AND THE GFS SHOW DEEP MOISTURE REMAINING ACROSS THE FCST AREA FOR MOST OF THE NEXT 7 DAYS AS A BROAD H5 UPPER LEVEL RIDGE SLOWLY MIGRATES EASTWARD TOWARD THE MISSISSIPPI VALLEY. NEBRASKA WILL REMAIN ON THE NRN PERIPHERY OF THE RIDGE. STEERING WINDS ALOFT WILL TRACK DISTURBANCES ACROSS THE AREA ALMOST DAILY. WINDS ALOFT WILL ALSO BE QUITE STRONG SUPPORTING DEEP CONVECTION AND TROPICAL MOISTURE WILL CIRCULATE AROUND THE RIDGE PROVIDING AMPLE SUPPORT FOR HEAVY RAIN AT TIMES. THIS IS TYPICAL FOR AUGUST BUT THIS YEAR THE RIDGE IS UNUSUALLY MOIST. FOR TONIGHT...THE SURFACE FRONT FROM KIML E-NE THRU KBBW AND KONL WILL ACT AS A FOCUS FOR ISOLD TO SCATTERED STRONG TO SEVERE STORMS. HAIL AND WIND ARE THE MAIN THREAT WITH AN ISOLD TORNADO POSSIBLE. ON SUNDAY THE FRONT LIFTS NORTH AGAIN TO NEAR THE SD BLACK HILLS WITH MORE STORMS FIRING NORTH AND PERHAPS ACROSS SWRN NEB. THE OFFICIAL FCST USES A BLEND OF THE NAM12 AND GFS WHICH HAVE PLACEMENT ISSUES WITH CONVECTION. NEITHER MODEL HAS BEEN DISCOUNTED TOTALLY AS EVEN ISOLD TSTMS HAVE THE CAPABILITY OF PRODUCING LOCALLY INTENSE RAINFALL. THE NAM12 FAVORS THE BLACK HILLS AND NWRN NEB...THE GFS... SWRN NEB. LATE IN EACH DAY AND INTO MONDAY NIGHT...TUESDAY NIGHT AND WEDNESDAY NIGHT. THE GFS SUGGESTS MORE CONVECTION WILL FIRE AS DISTURBANCES MOVE OFF THE COLO FRONT RANGE. THE H5 RIDGE AND WINDS ALOFT WILL STEER THE DISTURBANCES ACROSS NEB PRODUCING DAILY ROUNDS OF TSTMS. THURSDAY THROUGH SATURDAY...GENERALLY DRY BUT LATER FCSTS MAY HAVE TO ADD TSTMS TO THE FCST...LATE IN THE DAY OR AT NIGHT. THE TEMP FORECAST IS THE USUAL BLEND OF NAM12 2M TEMPS...GUIDANCE AND HPC GUIDANCE. A SLIGHT DOWNWARD ADJUSTMENT WAS MADE AS GUIDANCE HAS BEEN TOO WARM THIS SUMMER. HIGHS ARE GENERALLY EXPECTED IN THE UPPER 80S TO LOWER 90S IN THE VERY MOIST ENVIRONMENT. THE NAM12 IS SIGNALING MID TO UPPER 90S MONDAY. && .AVIATION... A FRONTAL BOUNDARY CURRENTLY SPLITS NEBRASKA FROM SW TO NE. VFR CIGS AND NO CONVECTIVE ACTIVITY ARE EXPECTED NORTH OF THE FRONT WHERE NORTHWEST WINDS ARE GENERALLY FOUND. TO THE SOUTH...CONVECTION WILL BE THE DOMINATE IMPACT TO AVIATION. THIS AFTERNOON 21Z AND AFTER CONVECTIVE ACTIVITY WILL BRING LOWER CIGS AND VISIBILITIES IN THUNDERSTORMS. THIS WILL IMPACT THE ERN THIRD OF 098...ERN HLF OF 264 AND 274. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && CDC
Hazardous weather outlook, Aug 4, 3:49 PM CDT, 1 hour 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 349 PM CDT SAT AUG 4 2007 NEZ004>010-022>029-035>038-056>059-069>071-094-052100- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 349 PM CDT SAT AUG 4 2007 /249 PM MDT SAT AUG 4 2007/ ...SEVERE WEATHER AND ISOLATED HEAVY RAINFALL LIKELY THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. DEEP MOISTURE OVER THE AREA WILL INTERSECT A BOUNDARY ACROSS PORTIONS OF SOUTHWESTERN AND NORTH CENTRAL NEBRASKA. THIS WILL FUEL SEVERE THUNDERSTORM DEVELOPMENT OVER THE NEXT FEW HOURS. THE BOUNDARY WILL BRING TO POTENTIAL FOR THUNDERSTORMS...TO AREAS SOUTH OF A LINE FROM CHAPPELL TO SPRINGVIEW. LARGE HAIL AND POSSIBLY DAMAGING THUNDERSTORM WINDS WILL ACCOMPANY MANY OF THESE STORMS THIS AFTERNOON. THE MAIN HAZARD HOWEVER WILL BE FROM INTENSE RAINFALL WHICH WILL OCCUR WITH ALL STORMS THIS AFTERNOON AND CONTINUE INTO THE NIGHTTIME HOURS. VERY HEAVY RAINS MAY CAUSE FLOODING ISSUES THIS EVENING AND OVERNIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THUNDERSTORMS ARE EXPECTED EACH DAY THROUGH FRIDAY. THUNDERSTORMS WILL BE AFTERNOON OR OVERNIGHT...AND WILL CONTINUE TO BE FUELED BY ABUNDANT MOISTURE. ISOLATED HEAVY RAINS WILL REMAIN POSSIBLE THROUGH THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS EVENING. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE HIRSCH
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 7:14 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 31 min |
| Aug 3, 7:22 PM CDT | Tornado Warning | LBF | Keya Paha | 23 min |
| Aug 3, 7:44 PM CDT | Tornado Warning | LBF | Keya Paha | 46 min |
| Aug 4, 6:06 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 39 min |
| Aug 4, 6:56 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 49 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.